Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/Hepc?testosterone
Mar 13, 2006

I have been diagnosed with HIVfor almost 10 years, and HepC for 5. I have been hiv undetectable for several years, and no damage from hepc at the moment. However I am experiencing fat redistribution: belly, chest accumulation with skinny arms, no butt, no cheeks, skinny legs. My doctor refuses to have a discussion of short term testosterone therapy, she states my testosterone level is not low enough to prescribe. Is testosterone level the only indicator of clinical necessity? It seems that everyone I know is on test. therapy, why not me? I am only 33, and cant imagine what I might look like at 43, 53, 63?

Response from Dr. Henry

A recent study lat month) from the ACTG of testosterone for lipodystophy showed that it did not restore loss of fat (actually fat continued to be lost from subcutaneous areas) and did not decrease deep internal (visceral) fat. Thus its efficacy for that purpose has not been proven and it could make some types of lipodystrophy worse. Testosterone may have a number of quality of life benefits but can also cause a worsening of serum lipids and an uncertain impact on risk for prostate cancer so its use is sometimes hard to clearly justify (other than from quality of life viewpoint which is an important considerations). KH



Previous
HIV/Lupus
Next
NUMBNESS AND SORENESS IN HANDS A RESULT OF HGH?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement